MAUDE Adverse Event Report: Olympus Winter & Ibe GmbH Handle "HiQ+", for suction/irrigation tube, valve; endoscopic suction valve, reusable

Olympus Winter & Ibe GmbH Handle "HiQ+", for suction/irrigation tube, valve; endoscopic suction valve, reusable
Model Number WA51172A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2026
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that during a therapeutic stomach procedure, while the patient was under sedation and the endoscopic suction valve was in use, a piece of metal was found in the patient's stomach.The metal fragment was retrieved.Based on the information provided, only a photograph of the retrieved metal fragment was included in the complaint file; however, the retrieval method and the tools used for retrieval were not provided.The customer has not identified where the piece came from, nor if the piece fell off from any device used in the procedure.During the procedure no olympus device had any malfunction noted.Aspiration of a foreign object was suspected, and a preoperative x-ray was checked, but nothing suggestive was identified.The procedure was completed with the same device.There were no further reports of patient harm.This report is 2 of 4.
 
Additional Manufacturer Narrative
The device was not returned to olympus for inspection, and the reported failure was not confirmed.Olympus has not been able to confirm the malfunction at this time.The assessment is based on information provided by the customer only.Based on the results of the investigation, and since the device was not returned for evaluation, the definitive root cause of the reported issue could not be determined.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.

Brand Name
Handle "HiQ+", for suction/irrigation tube, valve
Common Device Name
endoscopic suction valve, reusable
Manufacturer (Section D)
Olympus Winter & Ibe GmbH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
Olympus Winter & Ibe GmbH
kuehnstrasse 61
hamburg, hamburg 22045
GM   22045
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
+1(508)207-7661
MDR Report Key50902654
Report Number9610773-2026-06383
Device Sequence Number10705962
Product Code GCJ
UDI-Device Identifier04042761024402
UDI-Public04042761024402
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K923982
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA51172A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 08/28/2026
Initial Report FDA Received Date09/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PS-0537CJDA POWERSEAL 5MM, 37CM, CURVED.; WA51138A Suction/irrigation tube HIQ+.; WA51181S Valve tube for HiQ.
Patient SexUnknown